Advertisement

 

 

Acute kidney injury and critical limb ischaemia associated with the use of the so called "legal high" 3-fluorophenmetrazine.

Acute kidney injury and critical limb ischaemia associated with the use of the so called "legal high" 3-fluorophenmetrazine.
Author Information (click to view)

Fawzy M, Wong-Morrow WS, Beaumont A, Farmer CKT,


Fawzy M, Wong-Morrow WS, Beaumont A, Farmer CKT, (click to view)

Fawzy M, Wong-Morrow WS, Beaumont A, Farmer CKT,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

CEN case reports 2017 07 15() doi 10.1007/s13730-017-0263-4
Abstract

Until the law in the United Kingdom (UK) changed in May 2016 so called "legal highs" or "new psychoactive substances" were freely available in high street shops across the UK. Following prohibition these drugs are still easily purchased illegally via the internet. We report a case of a patient who self-administered 3-fluorophenmetrazine intravenously with catastrophic consequences. Adverse effects were almost immediate with symptoms of malaise and tachycardia. Two days post administration he was transferred to the intensive therapy unit with acute kidney injury and irreversible four limb ischaemia. He required a period of renal replacement therapy and bilateral lower limb amputation. This case highlights the fact that new psychoactive substances have many unintended adverse effect which have not been previously described. Multiple routes of administration are used by people taking these agents including intravenously. Medical practitioners should always consider ingestion of new psychoactive substances in the differential diagnosis of acutely ill patients.

Submit a Comment

Your email address will not be published. Required fields are marked *

17 + 12 =

[ HIDE/SHOW ]